Alert archive / California / Wind Advisories in 2024
Wind Advisory 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 23, 2024, 11:55 AM PDT for Inyo County, San Bernardino County, California. It took effect at Apr 24, 2024, 5:00 PM PDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2024, 11:55 AM PDT (18:55 UTC)
- In effect from
- Apr 24, 2024, 5:00 PM PDT
- Expired
- Apr 26, 2024, 11:00 PM PDT
- In force
- 54 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 95 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3839 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618 WWUS75 KVEF 231855 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1155 AM PDT Tue Apr 23 2024 CAZ523-241000- /O.NEW.KVEF.WI.Y.0018.240425T0000Z-240427T0600Z/ Western Mojave Desert- Including the cities of Daggett, Fort Irwin, and Barstow 1155 AM PDT Tue Apr 23 2024 ...WIND ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 11 PM PDT FRIDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 5 PM Wednesday to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds are expected on Interstate 40 and Interstate 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Blowing dust may lead to periods of reduced visibility. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
9 follow-up statements
065 WWUS75 KVEF 240836 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 136 AM PDT Wed Apr 24 2024 CAZ523-250000- /O.CON.KVEF.WI.Y.0018.240425T0000Z-240427T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 136 AM PDT Wed Apr 24 2024 ...WIND ADVISORY IN EFFECT FROM 5 PM TODAY TO 11 PM PDT FRIDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 5 PM today to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds are expected on Interstate 40 and Interstate 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Blowing dust may lead to periods of reduced visibility. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
102 WWUS75 KVEF 250000 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 500 PM PDT Wed Apr 24 2024 CAZ523-251200- /O.CON.KVEF.WI.Y.0018.000000T0000Z-240427T0600Z/ Western Mojave Desert- Including the cities of Barstow, Daggett, and Fort Irwin 500 PM PDT Wed Apr 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds are expected on Interstate 40 and Interstate 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Blowing dust may lead to periods of reduced visibility. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JV
884 WWUS75 KVEF 251134 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 434 AM PDT Thu Apr 25 2024 CAZ523-252345- /O.CON.KVEF.WI.Y.0018.000000T0000Z-240427T0600Z/ Western Mojave Desert- Including the cities of Fort Irwin, Daggett, and Barstow 434 AM PDT Thu Apr 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Mojave Desert. * WHEN...Until 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds are expected on Interstate 40 and Interstate 15. * ADDITIONAL DETAILS...The strongest period of winds can be expected Friday afternoon into early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Blowing dust may lead to periods of reduced visibility. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
116 WWUS75 KVEF 252254 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 354 PM PDT Thu Apr 25 2024 CAZ523-261100- /O.CON.KVEF.WI.Y.0018.000000T0000Z-240427T0600Z/ Western Mojave Desert- Including the cities of Barstow, Fort Irwin, and Daggett 354 PM PDT Thu Apr 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 55 mph. * WHERE...Western Mojave Desert. * WHEN...Until 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
749 WWUS75 KVEF 260922 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 222 AM PDT Fri Apr 26 2024 CAZ524>526-262000- /O.EXB.KVEF.WI.Y.0018.240426T1900Z-240427T0600Z/ Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Including the cities of Morongo Valley, Twentynine Palms, Yucca Valley, Vidal Junction, Mitchell Caverns, Mountain Pass, and Baker 222 AM PDT Fri Apr 26 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... * WHAT...West or northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Cadiz Basin, Eastern Mojave Desert, and Morongo Basin. * WHEN...From noon today to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong winds will impacts sections of Interstate 40 and Interstate 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Blowing dust may lead to areas of reduced visibility. Secure outdoor objects. && $$ CAZ523-262000- /O.CON.KVEF.WI.Y.0018.000000T0000Z-240427T0600Z/ Western Mojave Desert- Including the cities of Fort Irwin, Barstow, and Daggett 222 AM PDT Fri Apr 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Mojave Desert. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds are expected on Interstate 40 and Interstate 15. * ADDITIONAL DETAILS...The strongest period of winds can be expected Friday afternoon into early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Blowing dust may lead to areas of reduced visibility. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
735 WWUS75 KVEF 261300 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 600 AM PDT Fri Apr 26 2024 CAZ519-520-262000- /O.EXB.KVEF.WI.Y.0018.000000T0000Z-240427T0300Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Aspendell, Lone Pine, Bishop, Independence, Whitney Portal, and Olancha 600 AM PDT Fri Apr 26 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph. Gusts up to 50 mph in the southern Owens Valley and up to 60 mph in the Eastern Sierra Slopes. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Strong crosswinds will occur on sections of Highway 395 especially between Olancha and Pearsonville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of high profile vehicles and motorcycles should use extra caution. && $$ CAZ523-262000- /O.CON.KVEF.WI.Y.0018.000000T0000Z-240427T0600Z/ Western Mojave Desert- Including the cities of Fort Irwin, Barstow, and Daggett 600 AM PDT Fri Apr 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Mojave Desert. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds are expected on Interstate 40 and Interstate 15. * ADDITIONAL DETAILS...The strongest period of winds can be expected Friday afternoon into early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Blowing dust may lead to areas of reduced visibility. Secure outdoor objects. && $$ CAZ524>526-262000- /O.CON.KVEF.WI.Y.0018.240426T1900Z-240427T0600Z/ Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Including the cities of Morongo Valley, Twentynine Palms, Yucca Valley, Vidal Junction, Mitchell Caverns, Mountain Pass, and Baker 600 AM PDT Fri Apr 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... * WHAT...West or northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Cadiz Basin, Eastern Mojave Desert, and Morongo Basin. * WHEN...From noon today to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong winds will impacts sections of Interstate 40 and Interstate 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Blowing dust may lead to areas of reduced visibility. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
227 WWUS75 KVEF 261857 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1157 AM PDT Fri Apr 26 2024 CAZ519-520-270300- /O.CON.KVEF.WI.Y.0018.000000T0000Z-240427T0300Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Independence, Bishop, Olancha, Aspendell, Lone Pine, and Whitney Portal 1157 AM PDT Fri Apr 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph. Gusts up to 50 mph in the southern Owens Valley and up to 60 mph in the Eastern Sierra Slopes. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Strong crosswinds will occur on sections of Highway 395 especially between Olancha and Pearsonville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of high profile vehicles and motorcycles should use extra caution. && $$ CAZ523-270600- /O.CON.KVEF.WI.Y.0018.000000T0000Z-240427T0600Z/ Western Mojave Desert- Including the cities of Barstow, Fort Irwin, and Daggett 1157 AM PDT Fri Apr 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Mojave Desert. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds are expected on Interstate 40 and Interstate 15. * ADDITIONAL DETAILS...The strongest period of winds can be expected Friday afternoon into early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Blowing dust may lead to areas of reduced visibility. Secure outdoor objects. && $$ CAZ524>526-270600- /O.CON.KVEF.WI.Y.0018.240426T1900Z-240427T0600Z/ Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Including the cities of Morongo Valley, Twentynine Palms, Baker, Yucca Valley, Mountain Pass, Mitchell Caverns, and Vidal Junction 1157 AM PDT Fri Apr 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West or northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Cadiz Basin, Eastern Mojave Desert, and Morongo Basin. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong winds will impacts sections of Interstate 40 and Interstate 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Blowing dust may lead to areas of reduced visibility. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
712 WWUS75 KVEF 270251 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 751 PM PDT Fri Apr 26 2024 CAZ519-520-270400- /O.EXP.KVEF.WI.Y.0018.000000T0000Z-240427T0300Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Aspendell, Independence, Whitney Portal, Olancha, Lone Pine, and Bishop 751 PM PDT Fri Apr 26 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Although isolated gusts over 40 mph remain possible, widespread advisory level winds are no longer expected. Therefore, the Wind Advisory will be allowed to expire. $$ CAZ523-270600- /O.CON.KVEF.WI.Y.0018.000000T0000Z-240427T0600Z/ Western Mojave Desert- Including the cities of Daggett, Barstow, and Fort Irwin 751 PM PDT Fri Apr 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Mojave Desert. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds are expected on Interstate 40 and Interstate 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Blowing dust may lead to areas of reduced visibility. Secure outdoor objects. && $$ CAZ524>526-270600- /O.CON.KVEF.WI.Y.0018.000000T0000Z-240427T0600Z/ Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Including the cities of Mountain Pass, Twentynine Palms, Baker, Vidal Junction, Yucca Valley, Mitchell Caverns, and Morongo Valley 751 PM PDT Fri Apr 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Cadiz Basin, Eastern Mojave Desert, and Morongo Basin. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong winds will impacts sections of Interstate 40 and Interstate 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Blowing dust may lead to areas of reduced visibility. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
327 WWUS75 KVEF 270553 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1053 PM PDT Fri Apr 26 2024 CAZ523>526-270700- /O.EXP.KVEF.WI.Y.0018.000000T0000Z-240427T0600Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Including the cities of Morongo Valley, Daggett, Barstow, Mountain Pass, Baker, Fort Irwin, Mitchell Caverns, Vidal Junction, Twentynine Palms, and Yucca Valley 1053 PM PDT Fri Apr 26 2024 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Wind gusts have been decreasing to less than 40 mph at most sites across the San Bernardino County desert zones and speeds will slowly diminish overnight and Saturday morning. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 23, 1:34 AM PDT, 10 hours 21 minutes earlier.
Area forecast discussion, Apr 23, 1:34 AM PDT, 10 hours 21 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 134 AM PDT Tue Apr 23 2024 .SYNOPSIS...Breezy conditions are expected much of the week along with a gradual cooling trend as two low pressure systems move through the region. By Friday and Saturday, temperatures will fall below late April normals, and there will be a chance of showers mainly along and north of I-40. && .SHORT TERM...through Thursday night. Midnight satellite loop showed scattered mid level clouds over the northwest corner of the CWA and clear skies elsewhere. Surface obs showed light winds and temperatures similar to 24 hours ago. The pattern will be changing this period as high pressure which brought well above normal temperatures moves away and Pacific low pressure moves in, pushing temperatures below late April normals by Thursday. As the low approaches, instability and difluence will also increase a bit over the northwest corner of the CWA, where Monday's clouds were a foreshadowing. Expect a slight chance of thunderstorms in that area this afternoon and evening, and better chances Wednesday afternoon and evening. South to west winds will also continue to increase through Thursday, with the probability of advisory-level winds increasing above 50% in CA zone 523 as early as Wednesday evening per NBM 4.1 (MET and MAV MOS are also on board with this). The low should move through the CWA Wednesday night with little fanfare, followed by a stronger northern stream low which will be discussed further in the long term section dropping south through the Pacific Northwest, bringing increased chances for showers and thunderstorms to Lincoln County Thursday night. .LONG TERM...Friday through Monday. A fairly potent northern stream shortwave will drop south Friday bringing even cooler conditions to the region Friday and Saturday, along with continued breezy to windy conditions. What's perhaps more interesting is the signal for some light precipitation as the trough axis moves through Friday afternoon into Saturday, largely thanks to cool air aloft and instability promoting some shower and thunderstorm activity. Chances for precipitation are generally focused from Interstate 40 northward, and are highest across the Southern Great Basin. Temperatures will be several degrees below normal Friday and Saturday, but gradually warm back up Sunday and Monday as high pressure rebuilds across the region. && .AVIATION...For Harry Reid...Light south-southwesterly winds will pick up and become more southerly shortly after sunrise with 15 to 20 knot wind gusts. During this time there is a 10 to 20% chance that winds may go east of 160 degrees with sustained speeds of 10 knots or greater. By 19Z winds will have gone back to a more south- southwesterly direction with wind gusts increasing to around 25 knots. Wind gusts will drop off during the overnight hours before returning on Wednesday morning. Winds will continue to maintain a southerly to southwesterly direction into Wednesday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...KVGT, KEED, and KIFP will see light and variable winds pick up as they swing around to the south shortly after sunrise. 15 to 25 knot southerly to southwesterly wind gusts will continue at the aforementioned TAF sites into the evening hours. KHND will favor a south-southwesterly direction into the overnight hours with wind gusts to around 20 knots picking up later this morning and continuing into the evening hours. KDAG will maintain a more westerly direction into Wednesday with 20 to 30 knot wind gusts briefly dropping off during the early morning hours before returning shortly after sunrise and continuing through the overnight hours. Light northwesterly winds will pick up and swing around to the south later this morning at KBIH. These 15 to 20 knot southerly gusts will continue through the afternoon and into the evening hours before becoming light and variable. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Outler AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.